Help in reducing palpitations (RVOT-VT sufferer)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Raesh3ll
New Member


Date Joined Jun 2014
Total Posts : 3
   Posted 6/24/2014 4:47 PM (GMT -6)   
Hi there!

I have recently been diagnosed with Right ventricular outflow tract tachycardia after 7 years of palpitations. I am now on 100mg of Flecainide Acetate although I have only been on them for about 4 days. I am still having palpitations and know it will probably take a few weeks for the medication to start showing some good effects. I was just wondering if anyone else sufferers from RVOT-VT and if so are there any ways to reduce or prevent these palpitations from happening regularly.

I am 22 and so my doctor has advised that I undergo ablation surgery but I can imagine it being a very long wait until I get an appointment with the Cariologist and the surgery.

Thank you in advance guys :)

Rachel

JungRulz
Regular Member


Date Joined Jan 2014
Total Posts : 394
   Posted 6/26/2014 8:37 PM (GMT -6)   
Hi, summer seems to have diminished the number of people posting on and answering questions on this forum and elsewhere. Not being very familiar with RVOT VT, I did some research and was encouraged by what I found. Be sure to keep seeing your doctor and following his or her advice, but apparently RVOT VT is most often a benign condition. The excerpted text mentions avoiding stimulants such as coffee, but drugs, legal, illicit, or over-the-counter, must be carefully selected as to minimizing their potential to exacerbate your condition, for instance, many cold and diet medications are known to worsen arrhythmias.

The following information is linked and has been edited here to address your specific concern. Please visit the linked web site for full details.

"There are several subsets of patients without any structural heart abnormalities that have Ventricular Tachycardia. These forms of Ventricular Tachycardia fall into several categories, one of these being Right ventricular outflow tract tachycardia.

Of the outflow tract tachycardias, the right ventricular outflow tract tachycardias (RVOT) are the most common.  These tachycardias have a typical characteristic ECG appearance.

RVOT tachycardias are generally considered benign. They may result in recurrent symptoms of palpitations and dizziness and less commonly loss of consciousness.  There are limited data suggesting that a small subset of patients with RVOT tachycardias that are extremely rapid or result in loss of consciousness may have a greater risk associated with them but these data are inconclusive.  Overall, the RVOT tachycardias are not considered life-threatening. 

The RVOT tachycardias are commonly triggered by sympathetic stimulation such as anxiety and excitement. In additional stimulants such as caffeine seem to have a provocative role.

The treatment of RVOT tachycardias begins with reassurance since understanding that although this is a form of ventricular tachycardia, the condition is felt to be benign. The next step is avoidance of any stimulants such as caffeine that may be exacerbating the arrhythmias.  Pharmacologic therapy usually starts with beta-blocker therapy.  Beta-blocker therapy is usually more effective than calcium channel blocker therapy.  If the patient remains particularly symptomatic despite pharmacologic therapy, one may consider catheter ablation of the RVOT tachycardia.  Patients with frequent PVCs (for example 5-10%) provide an excellent endpoint in addition to the inability to produce the PVCs with isoproterenol, an adrenaline like substance.   This therapeutic approach is the same for patients with highly symptomatic PVCs without ventricular tachycardia if the PVCs are localized to the RVOT. 


stanfordhospital.org/cardiovascularhealth/arrhythmia/conditions/ventricular-arrhythmias/vt.html

pvct
Regular Member


Date Joined May 2014
Total Posts : 128
   Posted 6/26/2014 10:44 PM (GMT -6)   
hello,

I am not that familiar with RVOT VT, but I do get lots of PVCs and have been tested many times for these palpitations through the years.
I have received lots of support here, and hope you will too.
Keep in touch with your doctors and i wish you the best. :-)

Raesh3ll
New Member


Date Joined Jun 2014
Total Posts : 3
   Posted 6/27/2014 3:28 AM (GMT -6)   
Hi JungRulz

Thank you so much for the information, I will be sure to look up that link. I am allergic to caffeine so luckily I can't have it anyway and I was o beta blockers for a year before fining out about my heart condition. I am now on an anti-arrhythmic drug which seems to be working slowly. I will continue avoiding the stimulants as always and check up with my doctor if the palps are still happening regularly with the meds :)

Thank you or your reply! :)

Rachel

Raesh3ll
New Member


Date Joined Jun 2014
Total Posts : 3
   Posted 6/27/2014 3:31 AM (GMT -6)   
Hi pvct,

Thank you! ^_^

Rachel

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/27/2014 10:36 AM (GMT -6)   
Rachel,
 

Welcome to HealingWell. You've found a safe, secure, and reliable support community for people battling a range of health issues. We have many  fellow members here who will be glad to lend an ear, offer information, and provide support for when you need it.

We are not professionals but peers just like you so if your topic requires a professional we may refer you to your Doctor. However, you have received very wise information from Jung!

Flecainide is used to treat irregular beating of the heart.This treatment use to be started for you by a Internal Med Physician or Cardiologist in a hospital. Flecainide may make you feel dizzy or light-headed at first; I suspect your Dr. or pharmacist provided you with info on this medication. If not do call your Dr. or Pharmacist is you find you have questions.

I wish you well and hope that this is the medication that will make your life better.

Kindly,

Kitt

 


~~Kitt~~
Moderator: Anxiety/Panic
and Heart/Cardiovascular Disease.


"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

Cyclist56
New Member


Date Joined Sep 2014
Total Posts : 3
   Posted 9/6/2014 11:16 AM (GMT -6)   
Hi Raesh - I've been through exactly what you are going through. RVOT episodes that were getting progressively more common. There was no pattern to what caused them; or how to prevent them. Meds didn't help me.

So, after much research, I decided to go for the Cardiac Ablation procedure. Best decision that I ever made! I had the procedure in 2011, and have been pretty much symptom free ever since. At most, I have occasional PVC, but the RVOT is gone.

The procedure itself is considered very safe. I was home the next day. If you decide to go for it, make sure you find a specialist who has a good track record and does many of the procedures. I can recommend someone in NJ if you are in the area.

Good luck. Let me know how you're doing.

stephen10
New Member


Date Joined Dec 2014
Total Posts : 1
   Posted 12/19/2014 1:39 PM (GMT -6)   
Hi Rachel

I have suffered from PVC's for around 30 years now and these were finally attributed to a RVOT arrhythmia in an exercise ECG around 3 years ago. Fortunately, I've been told these PVCs are benign but they are still very intrusive and I've taken various medications on and off over this period - including Flecainide, Sotalol, Atenolol, Verapamil and even Phenytoin.
I've found the most effective medications for me are Phenytoin and Flecainide, but as Phenytoin is very powerful and has long term side effects, I'm now on Flecainide again at 250mg per day. This controls the symptoms very well with little or no side effects for me (unlike the Beta blockers which were dreadful !).
I've been told I could consider ablation - but for me this is the final option if the Flecianide becomes ineffective.
I've not found any ways to suppress the PVC's otherwise - they used to come and go without reason ! Best avoid drinking too much alcohol and also try not to get really fatigued - otherwise try to carry on as normal !
Best wishes
Stephen

Calvin Kieron Prior
New Member


Date Joined Aug 2016
Total Posts : 2
   Posted 8/4/2016 6:21 PM (GMT -6)   
Hey. I got diagnosed with RVOT when I was 15 (21 now). I get 20,000 irregular beats per day. They classed it as benign. I've been taking magnesium citrate, potassium and calcium which all help in heart contractions.

I have had really scary episodes recently, my heart got to the point where the pulse just felt like one long wave! But it passed after 10 mins, felt quite drained, the body was shaking and everything.

Any of you RVOT sufferers experience this?

My heart generally normalises rhythm into 4/4 when exercising, but afterwards it does those James Brown funky beats, pauses, a cycle of three and then a flutter and maybe a raised BPM temporarily and then reverting back to its usual rhythm.

Would you kindly offer some reassurance? Because I'm scared to death sometimes even though docs and cardiologist said to just live with it.

Kindest regards,

Calvin prior.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 9:59 PM (GMT -6)
There are a total of 3,004,492 posts in 329,146 threads.
View Active Threads


Who's Online
This forum has 161740 registered members. Please welcome our newest member, Liz in Colorado.
248 Guest(s), 4 Registered Member(s) are currently online.  Details
swimmer2, oregonhay, CAdogsRus, (Seashell)